Alert archive / Indiana / Special Weather Statements in 2012
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Apr 30, 2012, 5:29 PM EDT for Hancock County, Marion County, Indiana. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2012, 5:29 PM EDT (21:29 UTC)
- Expired
- Apr 30, 2012, 6:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Indianapolis, IN
Counties Hancock County, IN, Marion County, IN
The radar
The Indianapolis radar (KIND), 31 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 5:34 PM EDT | TSTM WND DMG | Indianapolis, IN | 56TH AND BINFORD.... 3-4 INCH DIAMETER TREE BRANCH DOWN |
| Apr 30, 5:48 PM EDT | HAIL 0.25 | Mccordsville, IN | |
| Apr 30, 5:51 PM EDT | TSTM WND DMG | Indianapolis, IN | BINFORD AND EMMERSON WAY... ESTIMATED 30FT TALL HEALTHY PINE TREE UPROOTED AND BLOWN OVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -296 J/kg
- Mixed-layer LCL
- 1163 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
822
WWUS83 KIND 302129
SPSIND
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
529 PM EDT MON APR 30 2012
INZ039-047-048-056-302215-
HAMILTON-HANCOCK-MARION-SHELBY-
529 PM EDT MON APR 30 2012
...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN HAMILTON...WESTERN
HANCOCK...EASTERN MARION AND NORTHERN SHELBY COUNTIES UNTIL 615 PM
EDT...
AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF BEECH GROVE...OR 7 MILES
EAST OF INDIANAPOLIS...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LAWRENCE...
FISHERS...
GREENFIELD...
SPRING LAKE...
GEIST RESERVOIR...
MORRISTOWN...
MCCORDSVILLE...
FORTVILLE...
&&
LAT...LON 3966 8613 3990 8620 4009 8587 3995 8587
3994 8580 3965 8567
TIME...MOT...LOC 2128Z 230DEG 22KT 3982 8596
$$
JKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Apr 30, 5:02 PM EDT, 27 minutes earlier.
Area forecast discussion, Apr 30, 5:02 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 502 PM EDT MON APR 30 2012 .UPDATE... THE SYNOPSIS AND NEAR TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 502 PM EDT MON APR 30 2012 A WEAK SURFACE LOW AND FRONTAL BOUNDARY MOVING THROUGH THE AREA ALONG WITH AN UPPER DISTURBANCE WILL BRING SHOWERS AND THUNDERSTORMS...SOME PERHAPS STRONG TO SEVERE...TO THE AREA THIS EVENING. ONE OR MORE UPPER LEVEL WAVES MOVING ALONG THE PERIPHERY OF THE FLAT UPPER RIDGE TO OUR SOUTHEAST...MAY BRING ADDITIONAL SHOWERS AND STORMS TUESDAY AND TUESDAY NIGHT...AND THEN AGAIN FROM THURSDAY THROUGH THE WEEKEND. THE UPPER RIDGE WILL BRIEFLY STRENGTHEN INTO THE AREA ALLOWING A BRIEF RESPITE FROM STORM CHANCES WEDNESDAY AND WEDNESDAY NIGHT. && .NEAR TERM /TONIGHT/... ISSUED AT 502 PM EDT MON APR 30 2012 DROPPED CARROLL...TIPPECANOE...MONTGOMERY...PARKE AND FOUNNTAIN FROM THE WATCH AS THE BROKEN LINE OF STORMS HAS MOVE EAST OF THEM. OTHERWISE...A FEW SUB SEVERE EVENTS HAVE BEEN RECEIVED...AND SO FAR NOTHING HAS BEEN VERY ORGANIZED. PREVIOUS DISCUSSION FOLLOWS... SCATTERED TO BROKEN LINE OF STORMS PUSHING INTO THE AREA CURRENTLY...AND EXPECT THAT THIS WILL FAIRLY RAPIDLY MOVE THROUGH CENTRAL INDIANA THROUGH THE EARLY EVENING HOURS. AFTER THIS LINE EXITS...STORM CHANCES WILL DIMINISH SIGNIFICANTLY...ALTHOUGH CANNOT ENTIRELY RULE OUT AN ISOLATED SHOWER OR STORM ACROSS THE SOUTH LATE NEAR A SLOPED WARM FRONTAL ZONE. SLIGHT SEVERE THREAT WILL EXIST THROUGH THE EARLY EVENING WITH GUSTY WINDS AND PERHAPS ISOLATED LARGE HAIL AS THE MAIN THREATS. INSTABILITY IS NOT GREAT AND SHEAR IS MODERATE AND UNIDIRECTIONAL. TEMPS SHOULD BE RATHER WARM OVERNIGHT WITH AT LEAST SOME CLOUD COVER REMAINING. MOS LOOKED TOO LOW COMPARED TO UPSTREAM MINS AND LOW LEVEL THICKNESSES...AND A CONSENSUS OF ALL AVAILABLE GUIDANCE LOOKED MUCH BETTER. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... ISSUED AT 330 PM EDT MON APR 30 2012 WARM FRONTAL ZONE WILL PUSH THROUGH THE AREA TOMORROW AND ALONG WITH ADDITIONAL UPPER LEVEL WAVES...MAY BRING MORE THUNDERSTORM DEVELOPMENT TO THE AREA TUESDAY AND PERHAPS TUESDAY NIGHT. UPPER LEVEL RIDGE STRENGTHENS INTO THE AREA WEDNESDAY AND WEDNESDAY NIGHT WHICH SHOULD PUT A DAMPER ON STORM CHANCES. STORM CHANCES RETURN TO THE NORTH ON THURSDAY WITH AN APPROACHING DISTURBANCE. CONSENSUS APPROACH LOOKED FINE ON TEMPS...WITH MOS GUIDANCE LOOKING A BIT TOO COOL BASED ON LOW LEVEL THICKNESSES AND 850 TEMPS. APPEARS LIKELY THAT WE WILL REACH THE 80S WEDNESDAY AND THURSDAY. .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... ISSUED AT 258 PM EDT MON APR 30 2012 MODEL GUIDANCE SUGGESTS THE PERIOD BEGINS WITH RIDGING ALOFT DAMPENING INTO MORE OF A ZONAL PATTERN BRIEFLY FRIDAY AND FRIDAY NIGHT AS A SHORTWAVE PROGRESSES THROUGH THE FLOW. SHORTLY THEREAFTER IS WHERE GUIDANCE BEGINS TO DISAGREE...WITH THE 12Z GFS DEPICTING UPPER RIDGING BUILDING OVER THE PLAINS STATES...ALLOWING NW UPPER FLOW TO SET UP ACROSS THE FORECAST AREA...WHILE THE 00Z EURO EJECTS A STRONGER SHORTWAVE FROM THE ROCKIES ON SATURDAY. EITHER WAY IT GOES...PRECIP CHANCES IN THE EXTENDED TIMEFRAME LOOK TO BE PRIMARILY DRIVEN BY A LINGERING BOUNDARY AND A SERIES OF WEAK SHORTWAVES TRAVERSING THE UPPER FLOW. THIS WILL ALLOW FOR ONGOING POP CHANCES FOR CENTRAL INDIANA. CONFIDENCE REMAINS LOW AS TO THE TIMING OF WHEN THESE SHORTWAVES WILL IMPACT THE AREA. TOWARD THE END OF THE PERIOD...A COLD FRONT DROPS SOUTH ACROSS THE FORECAST AREA BRINGING AN END TO THE PRECIP AS RIDGING BUILDS IN. HOWEVER...TIMING BETWEEN MODEL SOLNS DIFFER BY ABOUT 36 HOURS. THUS...DECIDED TO LOWER POP TO SLIGHT CHANCES TOWARD THE END OF THE PERIOD DUE TO LOW CONFIDENCE IN THE TIMING OF THIS FRONT. ALLBLEND INITIALIZATION FOR TEMPS SEEMED REASONABLE...SO FORECAST STUCK CLOSE TO IT. && .AVIATION /DISCUSSION FOR THE 302100Z KIND TAF UPDATE/... ISSUED AT 420 PM EDT MON APR 30 2012 LINE OF CONVECTION ROUGHLY 35SM W OF KIND. BASED ON EXTRAPOLATION...APPEARS THIS LINE WILL BE AFFECTING THE KIND TERMINAL AFTER ABOUT 302115Z. BRIEF IFR VISIBILITY RESTRICTIONS AND SURFACE WIND GUSTS TO AROUND 30 KTS POSSIBLE WITH THE LINE. LOOKS LIKE THE CONVECTION SHOULD BE EAST OF KIND AROUND 010000Z. PREVIOUS DISCUSSION FOLLOWS. VFR CONDITIONS WILL DETERIORATE TO MVFR OR WORSE WITH PASSING SHRA/TSRA BETWEEN 20Z-01Z THIS PERIOD...BEFORE RETURNING BRIEFLY TO VFR. MVFR TO IFR CONDITIONS WILL RETURN LATE TONIGHT DUE TO DIURNAL FOG. RAPID REFRESH INDICATES CONVECTIVE DEVELOPMENT ACROSS EASTERN ILLINOIS...PUSHING INTO AND PASSING ACROSS CENTRAL INDIANA BETWEEN 19Z AND 01Z. WILL USE VCTS FOR NOW FOR THIS WINDOW AND UPDATE WITH PREVAILING TSRA MENTION WHEN PRECISE TIMING CERTAINTY IS HIGH. BRIEF MVFR TO IFR CONDITIONS WILL BE POSSIBLE WITH ANY STORM THAT STRIKES A TAF SITE. AS THE SHORT WAVE EXITS TONIGHT...SKIES ARE EXPECTED TO CLEAR AS SUBSIDENCE BUILDS ACROSS THE AREA AMID WEAK HIGH PRESSURE AT THE SURFACE. WITH THE RECENT RAIN...HIGH DEWPOINTS AND CLEARINGS SKIES AND LIGHT WINDS....MVFR TO IFR FOG IS EXPECTED TO DEVELOP LATE TONIGHT. ONCE HEATING AND MIXING RESUMES AFT 14Z TUESDAY...A RETURN TO VFR IS EXPECTED...HOWEVER AMPLE MOISTURE AND FAVORABLE LAPSE RATES WILL RESULT IN MORE SCATTERED SHRA/TSRA DEVELOPMENT ON TUESDAY AFT 18Z. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...NIELD/MK NEAR TERM...NIELD/MK SHORT TERM...NIELD LONG TERM....MRD AVIATION...JP/JAS
Hazardous weather outlook, Apr 30, 4:08 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 408 PM EDT MON APR 30 2012 INZ021-028>031-035>049-051>057-060>065-067>072-012015- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 408 PM EDT MON APR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. HAZARDS: SEVERE THUNDERSTORMS...WITH DAMAGING WINDS...AND LARGE HAIL. TIMING: BEST WINDOW FOR SEVERE WILL BE UNTIL 8 PM EDT. DISCUSSION: AN UPPER LEVEL WEATHER DISTURBANCE WILL MOVE EAST ACROSS OUR REGION THROUGH EARLY TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL PUSH ACROSS THE AREA THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE AT TIMES EACH DAY WITH THE POSSIBLE EXCEPTION OF WEDNESDAY AND WEDNESDAY NIGHT. A FEW STRONG STORMS ARE POSSIBLE TUESDAY. HOWEVER WE ARE NOT EXPECTING ANY OUTBREAKS OF SEVERE WEATHER AT THIS TIME. DISCUSSION: A FRONTAL SYSTEM WILL REMAIN ACROSS OUR REGION TUESDAY AS ANOTHER UPPER LEVEL DISTURBANCE MOVES BY. ADDITIONAL DISTURBANCES WILL BRING CONTINUED THUNDERSTORM CHANCES LATE THIS WEEK INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THE REMAINDER OF THE AFTERNOON AND EARLY EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) NIELD
In the hours before
Local storm report, Apr 30, 4:16 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
416 PM EDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 8 W FRANKFORT 40.28N 86.66W
04/30/2012 M0.25 INCH CLINTON IN COCORAHS
&&
EVENT NUMBER IND1200183
ELBLocal storm report, Apr 30, 4:43 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
443 PM EDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND GST 2 NE GREENCASTLE 39.66N 86.81W
04/30/2012 M50 MPH PUTNAM IN EMERGENCY MNGR
0440 PM HAIL 2 NE GREENCASTLE 39.66N 86.81W
04/30/2012 M0.25 INCH PUTNAM IN EMERGENCY MNGR
&&
EVENT NUMBER IND1200184
EVENT NUMBER IND1200185
ELBLocal storm report, Apr 30, 5:03 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
503 PM EDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM TSTM WND GST TIPTON 40.28N 86.04W
04/30/2012 E45 MPH TIPTON IN TRAINED SPOTTER
&&
EVENT NUMBER IND1200186
ELBSpecial weather statement, Apr 30, 5:29 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
529 PM EDT MON APR 30 2012
INZ039-047-048-056-302215-
HAMILTON-HANCOCK-MARION-SHELBY-
529 PM EDT MON APR 30 2012
...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN HAMILTON...WESTERN
HANCOCK...EASTERN MARION AND NORTHERN SHELBY COUNTIES UNTIL 615 PM
EDT...
AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF BEECH GROVE...OR 7 MILES
EAST OF INDIANAPOLIS...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LAWRENCE...
FISHERS...
GREENFIELD...
SPRING LAKE...
GEIST RESERVOIR...
MORRISTOWN...
MCCORDSVILLE...
FORTVILLE...
&&
LAT...LON 3966 8613 3990 8620 4009 8587 3995 8587
3994 8580 3965 8567
TIME...MOT...LOC 2128Z 230DEG 22KT 3982 8596
JKThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 5:37 PM EDT | Areal Flood Advisory | IND | Boone, Clinton, Hamilton, Howard, Tipton | 3 hr |
| Apr 30, 6:13 PM EDT | Special Weather Statement | IND | Johnson, Shelby | 47 min |
| Apr 30, 6:36 PM EDT | Special Weather Statement | IND | Rush | 39 min |
Nearby
Special Weather Statements in Indiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.